Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

On medicine for mild reflux, cholesterol and bp. Getting sharp short electric like spasm. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
Hello there! I am 77 yo male in pretty good health,I take Pariet for mild reflux,adelat 10 for BP, and lastly simvastatin for what was high cholestral,my BP is (and was) 130/60 pulse 54,have started occasional sudden sharp short electric like spasm that shoots down my l/h side its very scary and causes me to panic.My local Dr says its stress related and gave me valium,any ideas as to my problem.Thanks XXXXXXX XXXXXXX
Posted Fri, 9 Nov 2012 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 1 hour later
Thanks for writing to us.
Your blood pressure is now normal. Your heart rate is a bit lower.
I presume your cholesterol is also probably normal now!
Your symptoms could be from nerve irritation from cervical spondylosis... Stress (Anxiety) could be a cause or consequence - and valium is good to break the vicious cycle.
Your symptoms are not typical of heart pain. Heart pain is generally like oppression / mid chest / bought on by effort / relieved by rest / may be associated with sweating / may radiate to shoulders, upper arm or back and so on. But there are several exceptions and each one is different.
At any rate, any chest pain at this age, in the background of hypertension and high cholesterol - SHOULD BE PRESUMED TO BE FROM HEART and investigated - generally ECG and cardiac markers (Blood test like CK, Troponin) are done at that time and repeated after a few hours. If they are normal, and if still there are symptoms, a TMT (Treadmill Exercise ECG, with or without thallium) is done.
It is better to play safe...

Take care
Wishing you speedy recovery
Good luck

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor